Alert archive / Montana / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS Great Falls, MT

February 19, 2011

NWS Great Falls, MT issued this winter weather advisory at Feb 19, 2011, 4:14 AM MST. It took effect at Feb 19, 2011, 5:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2011, 4:14 AM MST (11:14 UTC)
In effect from
Feb 19, 2011, 5:00 PM MST
Expired
Feb 20, 2011, 11:56 AM MST
In force
19 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS45 KTFX 191114
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
414 AM MST SAT FEB 19 2011

MTZ015-055-191915-
/O.UPG.KTFX.WS.A.0004.110219T1200Z-110221T0000Z/
/O.NEW.KTFX.WW.Y.0021.110220T0000Z-110221T0000Z/
/O.NEW.KTFX.WS.W.0010.110220T0000Z-110221T0000Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
414 AM MST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY FOR ELEVATIONS BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. A WINTER
WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET HAS ALSO BEEN
ISSUED. THIS WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000
FEET FOR IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING AND MAIN IMPACT: ACCUMULATING SNOWFALL WILL DEVELOP LATE
  THIS AFTERNOON AND WILL CONTINUE THROUGH SUNDAY. THE HEAVIEST
  SNOW IS EXPECTED TONIGHT THROUGH SUNDAY MORNING.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 7 TO 14 INCHES IS
  EXPECTED FOR ELEVATIONS ABOVE 6000 FEET...WITH 3 TO 6 INCHES
  EXPECTED BELOW 6000 FEET.

* VISIBILITY: VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF
  MILE AT TIMES IN BANDS OF HEAVIER SNOW.

* ELEVATIONS: HEAVY SNOW IS EXPECTED AT TIMES ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...ENNIS... 
  NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-191915-
/O.NEW.KTFX.WS.W.0010.110220T0000Z-110221T0000Z/
/O.NEW.KTFX.WW.Y.0021.110220T0000Z-110221T0000Z/
BEAVERHEAD-
INCLUDING THE FOLLOWING LOCATIONS...DILLON...MONIDA PASS
414 AM MST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY FOR ELEVATIONS BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. A WINTER
WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET HAS ALSO BEEN
ISSUED. THIS WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000
FEET FOR SNOW IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST
SUNDAY.

* TIMING AND MAIN IMPACT: ACCUMULATING SNOWFALL WILL DEVELOP LATE
  THIS AFTERNOON AND WILL CONTINUE THROUGH SUNDAY. THE HEAVIEST
  SNOW IS EXPECTED TONIGHT THROUGH SUNDAY MORNING.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 7 TO 14 INCHES IS
  EXPECTED FOR ELEVATIONS ABOVE 6000 FEET...WITH 3 TO 6 INCHES
  EXPECTED BELOW 6000 FEET.

* VISIBILITY: VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF
  MILE AT TIMES IN BANDS OF HEAVIER SNOW.

* ELEVATIONS: HEAVY SNOW IS EXPECTED AT TIMES ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: DILLON...MONIDA PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012>014-048>054-191915-
/O.NEW.KTFX.WW.Y.0021.110220T0000Z-110221T0000Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...
FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
414 AM MST SAT FEB 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST SUNDAY.

* TIMING AND MAIN IMPACT: ACCUMULATING SNOW WILL DEVELOP THIS
  EVENING AND CONTINUE THROUGH SUNDAY. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES IS
  EXPECTED AT HIGHER ELEVATIONS...2 TO 4 INCHES AT LOWER
  ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR
  SPRINGS...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN
  DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE
  PASS...WHITEHALL...BIG SANDY...FORT BENTON...GREAT FALLS...KINGS
  HILL PASS...TOWNSEND...FLESHER PASS...HELENA...
  LINCOLN...MACDONALD PASS...ROGERS PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
4 follow-up statements
664 
WWUS45 KTFX 191910
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1210 PM MST SAT FEB 19 2011

MTZ008-015-055-200600-
/O.CON.KTFX.WS.W.0010.110220T0000Z-110221T0000Z/
/O.CON.KTFX.WW.Y.0021.110220T0000Z-110221T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...DILLON...MONIDA PASS...
ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
1210 PM MST SAT FEB 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST SUNDAY FOR ELEVATIONS BELOW 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. A WINTER
WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: ACCUMULATING SNOWFALL WILL DEVELOP 
  LATE THIS AFTERNOON AND WILL CONTINUE THROUGH SUNDAY. THE 
  HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH SUNDAY MORNING.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 7 TO 14 INCHES
  IS EXPECTED FOR ELEVATIONS ABOVE 6000 FEET...WITH 3 TO 6 
  INCHES EXPECTED BELOW 6000 FEET. 

* VISIBILITY: VISIBILITIES WILL BE REDUCED TO LESS THAN ONE 
  HALF MILE AT TIMES IN BANDS OF HEAVIER SNOW. 

* ELEVATIONS: HEAVY SNOW IS EXPECTED AT TIMES ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... 
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...ENNIS... 
  NORRIS HILL...RAYNOLDS PASS...AND TWIN BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012>014-048>054-200600-
/O.CON.KTFX.WW.Y.0021.110220T0000Z-110221T0000Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...
FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
1210 PM MST SAT FEB 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: ACCUMULATING SNOW WILL DEVELOP THIS 
  EVENING AND CONTINUE THROUGH SUNDAY.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES 
  IS EXPECTED AT HIGHER ELEVATIONS...2 TO 4 INCHES AT LOWER 
  ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE
  SULPHURSPRINGS...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN
  DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE
  PASS...WHITEHALL...BIG SANDY...FORT BENTON...GREAT FALLS...KINGS
  HILL PASS...TOWNSEND...FLESHER PASS...HELENA...LINCOLN...
  MACDONALD PASS...AND ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
411 
WWUS45 KTFX 200440
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
940 PM MST SAT FEB 19 2011

MTZ008-015-055-201200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-110221T0000Z/
/O.CON.KTFX.WW.Y.0021.000000T0000Z-110221T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...DILLON...MONIDA PASS...
ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
940 PM MST SAT FEB 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY FOR ELEVATIONS BELOW 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 5 PM MST SUNDAY. A WINTER WEATHER ADVISORY FOR
ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY. 

* TIMING AND MAIN IMPACT: ACCUMULATING SNOWFALL WILL CONTINUE
  THROUGH SUNDAY. THE HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH
  SUNDAY MORNING.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 7 TO 14 INCHES 
  IS EXPECTED FOR ELEVATIONS ABOVE 6000 FEET...WITH 3 TO 6 
  INCHES EXPECTED BELOW 6000 FEET.

* VISIBILITY: VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF
  MILE AT TIMES IN BANDS OF HEAVIER SNOW AND AREAS OF BLOWING
  SNOW.

* ELEVATIONS: HEAVY SNOW IS EXPECTED AT TIMES FOR ELEVATIONS ABOVE 6000
  FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...DILLON... 
  MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN 
  BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012>014-048>054-201200-
/O.CON.KTFX.WW.Y.0021.000000T0000Z-110221T0000Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...
FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
940 PM MST SAT FEB 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY. 

* TIMING AND MAIN IMPACT: ACCUMULATING SNOW WILL CONTINUE THROUGH
  SUNDAY.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES 
  IS EXPECTED AT HIGHER ELEVATIONS...2 TO 4 INCHES AT LOWER 
  ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHUR SPRINGS...STANFORD...JUDITH GAP...LEWISTOWN... 
  LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... 
  HOMESTAKE PASS...WHITEHALL...BIG SANDY...FORT BENTON... 
  GREAT FALLS...KINGS HILL PASS...TOWNSEND...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
081 
WWUS45 KTFX 201024
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MST SUN FEB 20 2011

MTZ008-015-055-202200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-110221T0000Z/
/O.CON.KTFX.WW.Y.0021.000000T0000Z-110221T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...DILLON...MONIDA PASS...
ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
324 AM MST SUN FEB 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS BELOW 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY
FOR ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

* TIMING AND MAIN IMPACT: ACCUMULATING SNOWFALL WILL CONTINUE
  THROUGH TODAY. SNOW WILL DIMINISH DURING THE AFTERNOON.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 7
  INCHES FOR ELEVATIONS ABOVE 6000 FEET...WITH 2 TO 4 INCHES
  EXPECTED BELOW 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...DILLON... 
  MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN 
  BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012>014-048>054-202200-
/O.CON.KTFX.WW.Y.0021.000000T0000Z-110221T0000Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...
FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
324 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: ACCUMULATING SNOW WILL CONTINUE THROUGH
  TODAY.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATION OF 2 TO 4
  INCHES IS EXPECTED AT HIGHER ELEVATIONS...1 TO 3 INCHES AT LOWER
  ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHUR SPRINGS...STANFORD...JUDITH GAP...LEWISTOWN... 
  LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... 
  HOMESTAKE PASS...WHITEHALL...BIG SANDY...FORT BENTON... 
  GREAT FALLS...KINGS HILL PASS...TOWNSEND...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
534 
WWUS45 KTFX 201856
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1156 AM MST SUN FEB 20 2011

MTZ008-015-055-202000-
/O.CAN.KTFX.WS.W.0010.000000T0000Z-110221T0000Z/
/O.CAN.KTFX.WW.Y.0021.000000T0000Z-110221T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...DILLON...MONIDA PASS...
ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
1156 AM MST SUN FEB 20 2011

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS ALSO BEEN
CANCELLED.

LIGHT SNOW IS GRADUALLY DIMINISHING AND ONLY MINOR ADDITIONAL
ACCUMULATIONS ARE EXPECTED. AS A RESULT... THE WINTER WEATHER
HIGHLIGHTS HAVE BEEN CANCELLED.

$$

MTZ012>014-048>054-202000-
/O.CAN.KTFX.WW.Y.0021.000000T0000Z-110221T0000Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...
FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
1156 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW IS GRADUALLY DIMINISHING AND ONLY MINOR ADDITIONAL
ACCUMULATIONS ARE EXPECTED. AS A RESULT... THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter weather advisory went out at Feb 18, 10:55 PM MST, 5 hours 19 minutes earlier.

Area forecast discussion, Feb 18, 10:55 PM MST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MST FRI FEB 18 2011

...UPDATE TO AVIATION...

.DISCUSSION...
TONIGHT THROUGH SUNDAY...THE UNSETTLED AND COLD WEATHER PATTERN
THAT HAS SET UP OVER THE REGION WILL CONTINUE THROUGH THE WEEKEND.
FOR TONIGHT...SCATTERED SNOW SHOWERS WEST OF THE DIVIDE WILL
CONTINUE TO MOVE NORTHEAST AND INTO CENTRAL MONTANA DURING THE
LATE AFTERNOON/EARLY EVENING HOURS. MOST AREAS WILL ONLY SEE A
DUSTING SNOW FROM THESE SNOW SHOWERS...BUT A FEW LOCATIONS COULD
SEE A QUICK INCH OF SNOWFALL FROM THE HEAVIER SNOW SHOWERS.
OVERNIGHT LOWS WILL BE ON THE COLD SIDE OVER NORTH CENTRAL
MONTANA...AND FOR NOW...NO WIND CHILL ADVISORY WILL BE ISSUED BUT
WE WILL CONTINUE TO MONITOR IT CLOSELY. FOR SATURDAY THROUGH
SUNDAY...THINGS BECOME A BIT MORE ACTIVE OVER SOUTHWEST MONTANA.
AN AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN IDAHO SATURDAY
AFTERNOON/NIGHT. THE TRACK OF THIS SURFACE LOW WILL ALLOW FOR SNOW
TO DEVELOP OVER SOUTHWEST MONTANA SATURDAY MORNING AND THEN
CONTINUE INTO SUNDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TO
FALL ON SATURDAY NIGHT. THERE IS THE POTENTIAL THAT A FEW MOUNTAIN
LOCATIONS COULD EXCEED A 12 OR 24 HOUR WARNING CRITERIA SNOW
AMOUNT...THUS A WINTER STORM WATCH HAS BEEN ISSUED FOR THE
MOUNTAINS IN MADISON AND GALLATIN COUNTIES. OVER NORTH CENTRAL
MONTANA...SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH
OR SO FOR MOST AREAS...BUT COULD RANGE FROM 4 TO 7 INCHES IN THE
LITTLE BELT MOUNTAINS...THUS A WINTER WEATHER ADVISORY MIGHT BE
NEEDED FOR A PORTION OF CENTRAL MONTANA. OVERALL TEMPERATURES WILL
REMAIN COLD OVER THE NORTH...AND WIND CHILLS COULD ONCE AGAIN MEET
ADVISORY CRITERIA IN THE HAVRE AND CHINOOK AREAS ON SATURDAY
NIGHT. BRUSDA

SUNDAY NIGHT THROUGH FRIDAY...MODELS SHOW A LOW PRESSURE SYSTEM
MOVING OFF TO THE EAST TO BEGIN THE PERIOD. SOME LINGERING
MOISTURE OVER SOUTHWEST MONTANA MAY PROVIDE FOR A COUPLE SHOWERS
VERY EARLY MONDAY MORNING. A STRONG PACIFIC LOW LOOKS TO MOVE INTO
THE REGION LATER TUESDAY AND HEAD SOUTH OF MONTANA TOWARDS THE
GREAT BASIN. WITH PLENTY OF MOISTURE IN TOW...HAVE INCREASED POPS
OVER MUCH OF THE REGION FOR WEDNESDAY. WITH THE EXPECTED TRACK OF
THE LOW WELL SOUTH OF MONTANA...EXPECT NORTH-CENTRAL MONTANA TO
STAY SOMEWHAT DRIER. THIS LARGE LOW PRESSURE SYSTEM LOOKS TO
AFFECT THE REGION THROUGH FRIDAY KEEPING THE CHANCE OF
PRECIPITATION IN THE FORECAST. TEMPERATURES WILL BECOME MUCH
COLDER STARTING WEDNESDAY WITH HIGHS DROPPING INTO THE SINGLE
DIGITS AND LOWS BELOW ZERO IN MANY NORTH CENTRAL MONTANA
LOCATIONS.

&&

.AVIATION...
UPDATED 555Z.
PATCHY LIGHT SNOW AND WIDESPREAD LOW CEILINGS WILL CONTINUE ACROSS
THE AREA AS MOIST FLOW ALOFT CONTINUES TO OVERRIDE THE COLD SURFACE
AIRMASS OVER CENTRAL MONTANA. CEILINGS ARE EXPECTED TO LOWER AND
SOME FOG DEVELOPMENT IS POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL
MONTANA.  KBZN WILL LIKELY REMAIN OUT OF THE LOWER CEILINGS AND VFR
CONDITIONS ARE EXPECTED TO PREVAIL THERE FOR THE NEXT 24 HOURS.
MOUNTAIN OBSCURATIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. THE
NEXT ROUND OF SNOWFALL WILL LIKELY IMPACT THE AREA AROUND THE END OF
THE TAF FORECAST HOWEVER CONFIDENCE IS TOO LOW AT THIS POINT FOR A
SUGGESTED START TIME. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF -12   6  -9  11 /  30  20  40  20
CTB -19   4 -14   8 /  20  20  20  20
HLN   4  18   1  20 /  30  30  40  30
BZN   9  24   4  20 /  40  40  70  50
WEY   6  27   2  21 /  30  60  80  80
DLN  15  31  10  23 /  30  40  70  50
HVR -17   1 -14   4 /  30  20  10  20
LWT  -6   9  -8   9 /  30  30  40  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON
FOR ELEVATIONS ABOVE 5000 FEET FOR GALLATIN AND MADISON
COUNTIES...

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 18, 2:17 PM MST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
217 PM MST FRI FEB 18 2011

MTZ015-055-192130-
MADISON-GALLATIN-
217 PM MST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH IS IN EFFECT FROM EARLY SATURDAY MORNING
THROUGH SUNDAY AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET.
ACCUMULATING SNOW IS A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008>014-044>054-192130-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
217 PM MST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:14 AM MSTWinter Storm WarningTFX32 hr

Nearby

Winter Weather Advisories in Montana, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.